2 of 2
2
Taranabant is coming?  My story.
Posted: 10 March 2008 06:52 AM   [ Ignore ]   [ # 16 ]
Administrator
RankRankRankRank
Total Posts:  391
Joined  2004-03-12

Homer,

The only thing I’ve seen about Taranabant and depression is from TaranabantReport.com which quotes the President of Merck saying there are dose-dependent psychiatric side effects.

But they do not give any percentages of patients who experienced this.

“We also observed a dose-dependent increase in psychiatric adverse experiences, which we think are mechanism-based,” Peter Kim, Merck’s president of research, told investors.

http://www.taranabantreport.com/News/news-121207.htm

Profile
 
 
Posted: 10 March 2008 07:55 AM   [ Ignore ]   [ # 17 ]
Administrator
RankRankRankRank
Total Posts:  391
Joined  2004-03-12

Homer,

They published a study on the 12-week ( 3 month ) taranabant trial.

I’ll post an article summarizing the study.

REFERENCE

Addy C, Wright H, Laere KV, Gantz I, Erondu N, Musser BJ, Lu K, Yuan J, Sanabria-Bohórquez SM, Stoch A, Stevens C, Fong TM, Lepeleire ID, Cilissen C, Cote J, Rosko K, III ING, Nguyen AM, Gumbiner B, Rothenberg P, Hoon JD, Bormans G, Depré M, Eng W-S, Ravussin E, Klein S, Blundell J, Herman GA, Burns HD, Hargreaves RJ, Wagner J, Gottesdiener K, Amatruda JM, Heymsfield SB. The acyclic cb1r inverse agonist taranabant mediates weight loss by increasing energy expenditure and decreasing caloric intake. Cell Metab. 2008 Jan, 7(1):1-2.

Profile
 
 
Posted: 10 March 2008 10:32 AM   [ Ignore ]   [ # 18 ]
Newbie
Rank
Total Posts:  10
Joined  2007-06-19

thanks.

Profile
 
 
Posted: 10 March 2008 04:06 PM   [ Ignore ]   [ # 19 ]
Administrator
RankRankRankRank
Total Posts:  391
Joined  2004-03-12

I posted several article summarizing the frequency of side effects of taranabant with increasing doses.

Articles on taranabant are posted here:

http://fatnews.com/index.php/weblog/C349/

Profile
 
 
Posted: 08 April 2008 12:05 PM   [ Ignore ]   [ # 20 ]
Newbie
Rank
Total Posts:  2
Joined  2008-04-08

I was briefly on the clinical trial for this drug. I don’t know what doseage I had received; however I was compelled to stop the drug after three weeks because of the “nervous system effects”.

In real world experience, that translates into nearly being arrested for flying into fits of rage for mundane occurances such as being given incorrect change at the grocery store; my husband coming home and finding me shaking and crying in the floor of the closet; becoming suddenly disoriented and unable to navigate home from work; and constant thoughts of suicide.

I had never experienced anything like this before and the symptoms abated within days after stopping the drug. These “side effects” began a week after I started taking it.

I did lose 12 pounds in the 3 weeks and had very little appetite. Needless to say the weight is all back.

In my opinion, this is a very dangerous drug and should not be allowed on the market at all.

Profile
 
 
Posted: 08 April 2008 01:59 PM   [ Ignore ]   [ # 21 ]
Administrator
RankRankRankRank
Total Posts:  391
Joined  2004-03-12

Jennifer,

Thank you very much for sharing your story.

I posted your story here so that more people would see it:

http://fatnews.com/index.php/weblog/comments/3048/

Profile
 
 
Posted: 10 April 2008 11:15 AM   [ Ignore ]   [ # 22 ]
Newbie
Rank
Total Posts:  2
Joined  2008-04-08

Thank you Larry.

I think it is important to know that the clinical researcher listed the symptoms as “Irritability, depression and disorientation.”  It really seems like Merck is glossing over this.  “Irritability, depression and disorientation” doesn’t come anywhere close to conveying the severity of what was going on with me.

I’m willing to accept that I may have been in a minority of people that this drug affected in this way, but it is such a huge risk to lose a few pounds.

Drug companies are not interested in anything except shareholder earnings; this is evidenced by the huge number of drugs that have been pulled off the market because of very dangerous side effects.  (Phen-fen anyone?)

For me, I have decided to never take a diet drug again - even if it means I will live out the rest of my life at 250+.  I try to eat healthy, walk every day, and be as healthy as I can.  I would rather be fat and alive than a thin corpse.

Be careful all of you, take care and God bless.

Profile
 
 
   
2 of 2
2